Flash Flood, Dickson
- When
- April 29, 10:20 PM CST to April 30, 1:30 AM CST
- Where
- Dickson County, 2 mi SE of Dickson
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.067, -87.350
Water was over the bridge on Gum Branch Rd.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 29, 6:15 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI APR 29 2005
.DISCUSSION...
UPDATED ALL OF THE MID STATE ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 212. NO OTHER CHANGES AT THIS TIME.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH 212 IS IN EFFECT UNTIL 2 AM CDT FOR
THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.
TN...FLASH FLOOD WATCH IN EFFECT FROM UNTIL 7 AM CDT SATURDAY FOR THE
FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.
&&
31HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT. IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES. WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN PORTIONS OF THE MID STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT. PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER OUTLOOKS. GIRODO
TNZ005>011-022>034-056>066-075-077>080-093>095-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 729 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE UNTIL 2 AM SATURDAY MORNING... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST AT 730 PM OUT OF WEST TENNESSEE INTO NORTHWESTERN AREAS OF MIDDLE TENNESSEE. ANOTHER ROUND OF STRONG STORMS WILL MOVE EAST INTO BENTON...HUMPHREYS AND PERRY COUNTIES. THESE STORMS ARE BEING MONITORED CLOSELY FOR SEVERE THUNDERSTORM POTENTIAL. ALSO...HEAVY RAINFALL...COULD BECOME A PROBLEM IN A FEW LOCATIONS AS STORMS CONTINUE TO TRAIN ACROSS THE AREA. DO NOT DRIVE WHERE WATER COVERS THE ROAD. DITCHES AND SMALL STREAMS WILL RISE QUICKLY DURING PERIODS OF HEAVY RAINFALL. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER TONIGHT AS STORMS COULD QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 849 PM CDT FRI APR 29 2005 TNZ008-300221- SUMNER- 849 PM CDT FRI APR 29 2005 A THUNDERSTORM THAT WILL CONTAIN SMALL HAIL AND GUSTY WINDS OF 40 MPH WAS ENTERING SOUTHWEST SUMNER COUNTY. HENDERSONVILLE AND GALLATIN WILL BE AFFECTED BY THIS THUNDERSTORM BY 920 PM AS THE THUNDERSTORM MOVES EAST AT 45 MPH. END/ORCHNANIAN
TNZ025-300230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE TENNESSEE UNTIL 2 AM CDT SATURDAY MORNING... DICKSON POLICE DEPARTMENT REPORTED PEA SIZE HAIL AT 855 PM CDT. THE STRONGEST PART OF THE HAIL PRODUCING STORM HAS YET TO REACH DICKSON. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 927 PM CDT FRI APR 29 2005 TNZ009-029-300255- MACON-TROUSDALE- 927 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT... A CLUSTER OF THUNDERSTORMS THAT WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 40 MPH...AND LOCALLY HEAVY RAINS WILL MOVE ACROSS TROUSDALE AND MACON COUNTIES THROUGH 955 PM. THE THUNDERSTORMS WERE MOVING EAST AT ABOUT 45 MPH AND SHOULD AFFECT HARTSVILLE AND LAFAYETTE. END/ORCHNANIAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 954 PM CDT FRI APR 29 2005 TNZ024-025-057-300500- DICKSON-HICKMAN-HUMPHREYS- 954 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT... SHOWERS AND THUNDERSTORMS CONTINUED MOVING NORTHEAST AT 45 MPH ACROSS THE AREA. SOME AREAS HAVE RECEIVED ONE TO ONE AND A HALF INCHES OF RAIN SINCE AROUND 7 PM CDT TONIGHT. RAINFALL... HEAVY AT TIMES WILL CAUSE PONDING OF WATER ON ROADS AND HIGHWAYS THROUGH MIDNIGHT. THIS WILL BE ESPECIALLY TRUE IN THE WAVERLY... DICKSON TO CENTERVILLE AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN DIMINISHING IN INTENSITY AND DECREASING IN AREAL COVERAGE AFTER MIDNIGHT. MOTORISTS ARE URGED TO DRIVE AT REDUCED SPEEDS IN CASE YOU ENCOUNTER PONDING OF WATER ON ROADS AND HIGHWAYS. TRAVELLING TOO FAST WHEN ENCOUNTERING WATER EVEN SEVERAL INCHES DEEP MAY CAUSE YOUR VEHICLE TO GO OUT OF CONTROL AND OFF THE ROADWAY. STEIGERWALDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1017 PM CDT FRI APR 29 2005 TNZ008-026>028-300415- CHEATHAM-DAVIDSON-SUMNER-WILSON- 1017 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT... A CLUSTER OF THUNDERSTORMS THAT WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 45 MPH...AND LOCALLY HEAVY RAINS WILL MOVE ACROSS CHEATHAM...DAVIDSON...WILSON AND SUMNER COUNTIES THROUGH 11:15 PM. THE THUNDERSTORMS WERE MOVING EAST AT ABOUT 45 MPH AND SHOULD AFFECT ASHLAND CITY...NASHVILLE.. LEBANON AND GALLATIN. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CARE ON ROADWAYS DUE TO REDUCED VISIBILITY FROM THE HEAVY RAINS AND FROM PONDING OF WATER ON ROADS. END/ORCHANIAN
The Nashville radar (KOHX), 73 km away, was scanning. The volume nearest the first event began at 04:20 UTC.
4 flash flood. Local standard time, as filed.
Water was over the bridge on Gum Branch Rd.
Water was up to near top of bridge on Needmore Rd. Lots of ponded water on roadway.
Rankin Road was flooded by creek in two places.
Deshea Creek was over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443624, 5443625, 5443626, 5443675.